MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR VASCULAR GRAFT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR VASCULAR GRAFT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M00202175132P0
Medical Device Problem Codes Material Frayed (1262); Product Quality Problem (1506); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The use of the device do not follow manufacturer recommendation because it was cut with scissors.According to product instructions for use: "woven grafts should be cut with a low temperature, disposable cautery (e.G., ¿ 900°f/¿ 500°c) to prevent raveling" the device history records review concluded that there is no non-conformance / planned deviation in relation with the event reported.(the review of historical data indicated that no other similar complaint was reported for the same sterilization lot number.The involved device was received.The investigation is ongoing.The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
The vascular graft showed a strong fraying after cutting with potts scissor.The graft was then implanted after cleaning of the cut edge to remove particles.The surgery was just a few minutes delayed in relation with the cleaning of the cut edge.No harm to patient was reported until today.The non-implanted part is available for inspection.The customer always cuts prosthesis with scissors.The customer has been switched from competitors to getinge hemashield.
 
Additional Manufacturer Narrative
(4112/213) the case has been reviewed by our corporate medical officer whose assessment is below: "i reviewed the complaint attached and the picture provided regarding the use of a hemashield woven double velour vascular graft.It is mentioned that the user has recently adopted the hemashield graft and that he is routinely using scissors to cut the graft to size.I also reviewed the picture provided regarding the fraying that has been observed.It is clear that the fraying is due to the use of scissors instead of a low temperature disposable cautery like indicated in our instructions for use to avoid this very outcome.Nothing seen in the pictures is surprising or not expected for this product when a scissor is used.The use of a disposable (low temperature) cautery eliminates the fraying.The customer should be retrained and instructed to use exclusively this tool with woven products." unintended use error caused or contributed to event.Indeed, we learned during the investigation that: "the vascular graft showed a strong fraying after cutting with potts scissor".However, due to their intrinsic weaving pattern, woven grafts are prone to fraying when cut with scissors.As indicated in the product instructions for use: "woven grafts should be cut with a low temperature, disposable cautery (e.G., ¿ 900°f/¿ 500°c) to prevent raveling.".In accordance with our complaint handling work instruction, customer will be specifically informed of this recommendation via the complaint response sent to the customer in order to prevent recurrence of the use error.
 
Event or Problem Description
See mfr report 1640201-2020-00018.Complaint (b)(4).
 
Event or Problem Description
See initial mfr report # 1640201-2020-00018.Complaint (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: fragments of the involved product were returned to intervascular and were inspected by the quality assurance manager for an evaluation of the damage extent.His observations are as follows: "i have inspected the product fragments returned.The graft was cut with scissors, which has led to this frayed appearance.The non-cut extremity has no defect.Based on the inspection, the graft does not present any nonconformity." the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.Corrected data: in h6, device code 1506 (product quality issue) is replaced by 1262 (material frayed) in order to better represent what the customer observed during the event and the inspection conclusion.

Brand Name
HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR VASCULAR GRAFT
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat
MDR Report Key10302551
Report Number1640201-2020-00018
Device Sequence Number11476513
Product Code MAL
UDI-Device Identifier00384401018094
UDI-Public00384401018094
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberM00202175132P0
Device Catalogue NumberM00202175132P0
Device Lot Number20E20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer07/27/2020
08/12/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date08/04/2020
09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;